It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Fast heart rate-tachycardia Help! need to talk. have questions for others that have this

Re: Fast heart rate-tachycardia Help! need to talk. have questions for others that have this

[ Back to Messages ]

Message

Posted by Elizabeth on October 27, 2000 at 02:07:28:

In Reply to: Re: Fast heart rate-tachycardia Help! need to talk. have questions for others that have this posted by Victoria on October 07, 2000 at 13:30:11:

: : : : : : I have suffered with a fast heart rate for over 10 years now. Iam a 30 year old female. I never know when it is going to come on. It used to come every year at least once or twice and within the last year it has been coming more often. I have had an episode once a month for the last 3 months. My heart rate gets up to 200 beats a minute and it lasts for hours. Is ther anyone else out there that has it last this long? What medication do you take if any? What does your doctor say? My doctor says not to worry about it and that it isnt going to harm me. When it is beating that fast i get so wiped out and feel tired and cant do much. I take atenolol about 50 mg a day sometimes 75mg a day My doctor says i can take verapamil with the atenolol if i want. I also have PVC's or PAC's where the heart feels like it is skipping a beat.
: : : : : : I would love to hear from anyone that deals with what i do. You can email me to . Thanks so much
: : : : : : From Gibran

: : : : : Hi...I too have these episodes that you are experiencing. My cardiologist told me it is PSVT. My heartrate has gotten up 260 bpm and I have had to go to the ER twice in 2 weeks before. I was put on Verapamil 80 mg three times a day ..240 mg total per day. the verapamil has pretty much had it under control until recently, but I do have a chest cold and sometimes when I have a cold, or infection, or especially fever, it brings on my episodes. I do not have caffeine at all, in any form. I also have to stay away from artificial sweetneres, such as equal, etc. I cannot have diet drinks or any desserts with this in them, or else my episodes start up. I sometimes have pain in my arms and neck with my episodes, which my cardiologist says is normal, that I am not having a heart attack. It is very scary though.I wish you lots of luck....let me know how you are...

: : : : Hi;
: : : : I am still in the diagnostic stages. Had an echo done of the heart chambers etc. Negative.I drove myself to the Er after 2 hours of a racing heart.In the Er it showed 225 per minute. After I received ogygen and laid down it dropped to 99 within seconds.The cardiologist on duty said it was svt.I am wearing an event monitor for 1 month and press the button when an episode occurs. Then call it in by sending the recording.It is worse than a panic attack. I dealt with those of and on and took a tranquilizer which never let me down.
: : : : Most of my adult life I used artificial sweetners.
: : : : Was concerned about diabetes. Does this aggrevate the racing heart problem? Has this been proven?Anyhow I won't rest till I find a remedy. This is not funny. Sometimes it happens after I eat. Sometimes it happens when I srape my throat. Mine sarted with flutters years ago and matured into a racing heart. Doesn't it knock the wind out of you though? I am 54 years old live healthy non smoker and try to think good thoughts.Good Luck to all and keep us informed. Jeanne

: : : Hi,
: : : My mother has suffered from spells as we call them that sound similar. She also wore the monitor and called in the spells. Unfortunatley, she did not have a really intense one while she had the monitor. She had one for about 9 hours last week and had one today for several hours. I do not know how high her heart rate has gotten. Today she checked her bp 83/65 and her pulse was 100. This was at a time when she said she felt better. She has said that the spells do not occur with the exact same symptoms every time. Sometimes they start with a racing heart and move into her head. She says it moves to different parts of her body. Her doctor said before he ran any tests that he knew what she had but he has done nothing about it (except charge her for the tests). I wonder if this could be what she has. I am trying to research PSVT. Does anyne else have similar symptoms?

: : ......
: : I have been suffering with the same type of symptoms for the last 5 years. I am a 39 year old female, it began out of nowhere with some major heart palps and withing a year I was in the hospital 3 times with a heart rate of 230 plus. I was diagnosed with PSVT. The only thing that stopped my attacks once in the hospital, was being given intravenous verapamil. I have tried various medications over the years. I am now taking 340mg verapamil once a day (time release - better than the 4x a day stuff) and have not had a major attack in a year. But I still have times when my heart bounces around and drives me to the point of tears! I don't drink, smoke, consume caffeine, candy(well,....sometimes - but I pay for it...later)but my Doctor insists it is stress related and cannot do any more for me. One emergency doctor told me that it may be related to hormones and when I go thru menopause it may stop - but no other doctor confirms that theory. I can go for months and not even think about this and have no symptoms whatsoever - then I'll have a small episode and the worry and stress of this heart problem creates a terrible cycle - the more it happens the more worried you get and the more it happens!
: : I try and remember that this seems to be more common than I ever thought possible and everyone I have seen relating to PSVT told me it is not a potentially deadly illness - more of an inconvenience. But I think those of us who live with it know that there is always an underlying fear of the unknown....anything to do with your heart is scary. But I'm hoping one day I will beat it.
: : Keep on fighting!
: My husband has suffered svt since he was 12 years
: old. He has gone to hosiptal countless times
: to be cardiovered (electric shock to the heart)
: to bring his fast heart to normal rythem.has
: anybody been cardiovered if so how many times?
: Victoria

I am a 43 year old female and my first "episode" was when I was 36. I was very scared.
My doctor at the time said it was stress (work) related and to simply calm down.
But even when I was calm, I would have attacks! In the meantime, I tried to best control them
with deep breathing, and it usually worked. I knew when one was coming on and could
sometimes control it. My family knew when I was having one as my face and the palms of
my hands would turn bright red from the blood infusion. I went 5 years before someone,
FINALLY, diagnosed it was SVT. Then I was put on Proprananol (sp?) and it was
worse than the episodes! The side effects were terrible; unbelievable fatigue
and no concentration abilities. I switched to Verapamil about 2 years ago. The fatigue is still
present, but no where near what I experienced with Proprananol.
The physician who diagnosed my condition stated that my SVT was a birth defect. The
propensity was there but did not rear its head until well into adulthood. I accepted this
explanation as there is no history of heart problems on either side of my family. I still have the
beginnings of "episodes", but they are very infrequent, minor, and are contained by
focusing on my breathing. I've considered ablation, and read about it, but am waiting for the
medical world to show more statistics of successful operations. In later years, I may have
something done. But for now I am grateful for Verapamil. Elizabeth





Follow Ups




All times are GMT -7. The time now is 11:33 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!